Jump to content
CrazyBoards.org

Recommended Posts

So I've been on either Zyprexa or Seroquel over the past year or so for sleep and trying to manage my moods (as adjuncts to a primary AAP).  At any rate, my pdoc decided that the AAP class just wasn't working well enough (and I agree) and decided to move to anti-convulsants and prescribed Tegretol XR at 200mg, twice a day.  He also gave me Trazodone for sleep as he expected some rebound insomnia.  So I started it on Monday night and didn't take my Seroquel (100mg IR).  Starting Tuesday morning, my anxiety was crazy high.  Not non-functioning high, but definitely uncomfortable.  At any rate, Tuesday, Wednesday and now today, have all been the same since stopping the Seroquel.  I thought maybe it was due to the Tegretol, but no medical sites reported anxiety as a side effect.  Maybe restlessness, and the common "if you have any worsening or low mood, new anxiety blah blah blah", but not outright anxiety.  So it has to be the Seroquel right?  Only those same medical sites list that Seroquel withdrawal exists, but doesn't list anxiety as a withdrawal symptom.  Am I just going crazy?

Anyway, my dx is Bipolar NOS and GAD.

Link to comment
Share on other sites

It might not be a withdrawal symptom, it might just be that the seroquel was helping your anxiety and now there's nothing taking care of it?

For me, seroquel withdrawal was months of vomiting.

Link to comment
Share on other sites

I'm trying to get off high dose Seroquel (800mg). I tried to go down to zero, but couldn't stand crazy anxiety and overstimulation. Now I take 100mg at night just for insomnia with mirtazapine 30mg. My anxiety and sleep is better after I started mirtazapine. I guess it's just Seroquel withdrawal.

 

After few weeks Tegretol will reduce plasma quetiapine (seroquel) concentration to very low levels. So take Seroquel for now, it'll self taper,because Tegretol is strong inducer of  CYP3A4 enzyme, which in turn metabolize Seroquel.

Edited by morpheus
Link to comment
Share on other sites

33 minutes ago, jarn said:

It might not be a withdrawal symptom, it might just be that the seroquel was helping your anxiety and now there's nothing taking care of it?

For me, seroquel withdrawal was months of vomiting.

I was thinking that could be the culprit as well (Seroquel no longer managing anxiety), but this anxiety.... feels different?  I don't have pit of the stomach butterflies and lump in throat type anxiety.  Just overly stimulated.  I know that can be anxiety as well, but I'm just hoping that I don't have to go back onto Seroquel (even if it was a low dose).  My mind feels so much clearer, even on the Tegretol.

31 minutes ago, morpheus said:

but couldn't stand crazy anxiety and overstimulation

Glad I'm not the only one.

31 minutes ago, morpheus said:

After few weeks Tegretol will reduce plasma quetiapine (seroquel) concentration to very low levels

Interesting.  Maybe I'll call my pdoc about restarting for the time being.

Link to comment
Share on other sites

5 hours ago, Arj72 said:

I was thinking that could be the culprit as well (Seroquel no longer managing anxiety), but this anxiety.... feels different?  I don't have pit of the stomach butterflies and lump in throat type anxiety.  Just overly stimulated.  I know that can be anxiety as well, but I'm just hoping that I don't have to go back onto Seroquel (even if it was a low dose).  My mind feels so much clearer, even on the Tegretol.

Glad I'm not the only one.

Interesting.  Maybe I'll call my pdoc about restarting for the time being.

Maybe this “different” anxiety is more that your missing the sedation that seroquel brought, which could make you seem more overstimulated than outright anxious 

Link to comment
Share on other sites

11 minutes ago, Iceberg said:

Maybe this “different” anxiety is more that your missing the sedation that seroquel brought, which could make you seem more overstimulated than outright anxious 

Hopefully it passes soon.  3 days and counting.

Link to comment
Share on other sites

  • 4 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...